Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 303, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 5, 2007, 11:12 AM CDT for DeWitt County, Lavaca County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2007, 11:12 AM CDT (16:12 UTC)
- Expired
- Jul 5, 2007, 3:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties DeWitt County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 100 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 051613 FFWEWX TXC123-285-052015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1112 AM CDT THU JUL 5 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE * FLASH FLOOD WARNING FOR... DEWITT COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...YORKTOWN...CUERO... LAVACA COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...YOAKUM...HALLETTSVILLE... * UNTIL 315 PM CDT * AT 1106 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM HEAVY RAINS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTHOFF... THOMASTON...SUBLIME...NORDHEIM...HOCHHEIM AND EZZELL WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND DONT DROWN. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2936 9663 2855 9747 2903 9770 2959 9697 $$
2 follow-up statements
000 WGUS74 KEWX 051933 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 229 PM CDT THU JUL 5 2007 TXC123-285-052015- LAVACA TX-DEWITT TX- 229 PM CDT THU JUL 5 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR DEWITT AND LAVACA COUNTIES... AT 222 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT MODERATE RAINSHOWERS ACROSS THE SOUTHERN HALVES OF DEWITT AND LAVACA COUNTIES. AN ESTIMATED 1 TO 3 INCHES OF RAIN HAS FALLEN ACROSS THE COUNTIES...SOUTH OF A LINE FROM YORKTOWN TO EZZELL. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YOAKUM...WESTHOFF...SUBLIME...SHINER...HOCHHEIM...HALLETTSVILLE AND EZZELL. RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED AREA. TURN AROUND DONT DROWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2936 9663 2855 9747 2903 9770 2959 9697 $$
000 WGUS74 KEWX 052007 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 306 PM CDT THU JUL 5 2007 TXC123-285-052016- LAVACA TX-DEWITT TX- 306 PM CDT THU JUL 5 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 315 PM CDT FOR DEWITT AND LAVACA COUNTIES... ONLY ISOLATED SHOWERS REMAIN OVER THE WARNED COUNTIES. ANY ADDITIONAL RAINFALL WILL NOT PRODUCE FLASH FLOODING. LAT...LON 2936 9663 2855 9747 2903 9770 2959 9697 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 10:24 AM CDT, 48 minutes earlier.
Area forecast discussion, Jul 5, 10:24 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1024 AM CDT THU JUL 5 2007 .DISCUSSION...NO CHANGES MADE TO PREVIOUS FORECAST. UPPER LEVEL TROUGH LOCATED FROM RED RIVER VALLEY NEAR GAINESVILLE SOUTH TO NEAR LAREDO. EAST OF THE TROUGH AXIS SCATTERED TO NUMEROUS HEAVY CONVECTION ALONG THE I-35 CORRIDOR NORTHWARD INTO CENTRAL TEXAS. VERY LITTLE IS HAPPENING WEST OF THE AXIS. WILL KEEP THE WATCH INTACT ACROSS THE AREA..BUT CONSENSUS IS BUILDING TO DROP THE WATCH OVER WESTERN PORTIONS OF THE REGION WEST OF THE TROUGH AXIS AND RECONFIGURE ALONG AND EAST OF THE I-35 CORRIDOR THROUGH TONIGHT. WELL LIKELY ISSUE A CHANGE OF CONFIGURATION AND EXPANSION IN TIME THROUGH TONIGHT BY MID AFTERNOON. FIRST..WELL HAVE TO TAKE A LOOK AT THE NEW MODEL RUNS AND SEE WHAT THEY HAVE TO SAY ON MOVEMENT OF THE UPPER LOW. && .PREV DISCUSSION... /ISSUED 646 AM CDT THU JUL 5 2007/ AVIATION... UPPER LOW CIRCULATION SHOULD HOLD MOST CONVECTION TO THE EAST THE I-35 CORRIDOR TERMINALS TODAY, BUT DAYTIME CONVECTION SHOULD PEAK IN THE AFTERNOON. DEEP MOIST LAYER MEANS CIGS WILL BE ERRATIC AGAIN WITH MVFR VALUES OF 1200-2800 COMMON WHERE MID-LEVEL CLOUDS ARE NOT DOMINANT. WILL KEEP THE FORECAST VAGUE IN LATER PERIODS. THUNDERSTORM INTENSITIES COULD LOWER VSBYS TO BELOW 1 MILE AT TIMES, BUT THIS SHOULD BE MORE RARE ALONG AND WEST OF THE ESCARPMENT. DOWNDRAFTS SHOULD BE MOSTLY BELOW 20KTS. PREV DISCUSSION... /ISSUED 409 AM CDT THU JUL 5 2007/ DISCUSSION... WITH THE UPPER LOW CENTERED OVER EAST CENTRAL TX THIS MORNING THE THREAT OF HEAVIEST RAINS HAS TEMPORARILY SHIFTED A FURTHER EAST OVER THE THE EASTERN CWA/EAST TX WHERE LOW LEVEL INFLOW OFF THE GULF WILL SUPPORT PERSISTENT TRAINING CELLS. HOWEVER DAYTIME HEATING ALONG WITH VORT SPOKES ON THE BACK SIDE OF THE UPPER LOW WILL PRODUCE SCT CONVECTION OVER MUCH OF THE WESTERN CWA AS WELL. GFS SLOWLY MOVES THE LOW CENTER NEWD INTO NE TX TODAY...WITH AN TROF OR SHEAR AXIS HANGING BACK SWWD INTO THE AREA. HOWEVER THE NAM DOES NOT APPEAR AS WELL INITIALIZED AND REMAINS PERSISTENT IN KEEPING THE LOW PRETTY MUCH OVER S CENTRAL TX FOR THE NEXT 60 HOURS. WILL LEAVE THE CURRENT FLASH FLOOD WATCH AS IS THRU 6 PM TODAY AS FLASH FLOOD GUIDANCE REMAINS LOW DUE TO SATURATED SOILS ACROSS S TX. BECAUSE OF THE UNCERTAINTY WILL NOT EXTEND THE WATCH INTO TONIGHT AND LET DAYSHIFT RE-EVALUATE BASED ON 12Z MODEL RUNS. BY FRIDAY NIGHT AND SATURDAY MORNING THE GFS PINCHES OF A LOW ALONG THE RIO GRANDE ALONG WITH SOME QPF BOMBS OVER THE WESTERN CWA OVER THE WEEKEND. WILL KEEP CHANCE-GOOD CHANCE POPS IN FOR FRIDAY NIGHT INTO SATURDAY AS ALTHOUGH NAM/GFS SOLUTIONS DIFFERENT BOTH ARE WET. A DRIER MID LEVEL WESTERLY FLOW EVOLVES LATER IN THE WEEKEND INTO EARLY NEXT WEEK DUE TO AN UPPER LOW OVER OK WITH STRONGER SLY LOW LEVEL WINDS WHICH WOULD SUPPORT MUCH LOWER POPS...CONTINUING INTO THE MID WEEK AS UPPER RIDGING BEGINS TO DOMINATE WITH A POSSIBLE RETURN TO MORE SEASONAL TEMPERATURES AND POPS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 84 71 88 72 91 / 70 50 70 40 30 AUSTIN BERGSTROM INTL AIRPORT 84 70 88 70 90 / 70 50 70 40 30 DEL RIO INTL AIRPORT 92 73 92 73 91 / 30 50 40 40 30 SAN ANTONIO INTL AIRPORT 84 72 89 73 89 / 60 50 50 50 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 02/06
Hazardous weather outlook, Jul 5, 5:24 AM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 524 AM CDT THU JUL 5 2007 TXZ171>173-183>194-202>209-217>225-228-061100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 524 AM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN AND CENTRAL TEXAS WILL INTERACT WITH A VERY MOIST AND UNSTABLE AIRMASS...SUPPORTING NUMEROUS SHOWERS AND THUNDERSTORMS TODAY THROUGH TONIGHT. LOCALLY HEAVY RAINFALL TOTALS OF 3 TO 6 INCHES ARE POSSIBLE...WITH HIGHER TOTALS EXPECTED TO FOCUS ALONG AND EAST OF LLANO TO COTULLA LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... UPPER LEVEL LOW PRESSURE WILL PERSIST ACROSS CENTRAL AND SOUTHERN TEXAS THROUGH EARLY SATURDAY...SUPPORTING MORE HEAVY RAINS AND THE POTENTIAL FOR FLASH FLOODING. A SHIFT TOWARD DRIER WEATHER IS EXPECTED BY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 5, 10:13 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1013 AM CDT THU JUL 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 1 E HUTTO 30.55N 97.53W
07/05/2007 WILLIAMSON TX LAW ENFORCEMENT
HUTTO POLICE DEPARTMENT REPORTED THAT 1 3/4 INCHES OF
RAIN FELL IN 15 MINUTES.
&&
CBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:26 AM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Lavaca | 4 hr |
| Jul 5, 9:15 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Lee, Travis, Williamson | 3 hr |
| Jul 5, 9:24 AM CDT | River Flood Warning | EWX | Karnes | 12 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.